Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


Posting to the communities has been restored. Our technical team is still completing ongoing maintenance, and you may experience some technical problems.Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
jaws86- lithium withdrawls
jaws86 posted:
New here. I have been on Lithium 300mg in AM/900mg at night for over 10 years now. Im going to talk to my doctor about this but I would slowly like to wean this drug off. Are there withdrawl symptoms?
bpcookie responded:
Hello Jaws, your not exactly new here, you were here 6 months ago. I kinda remember you.

Ive never taken Lithium but Ive taken other medication caused me terrible withdrawal symptoms. No fun.

My guess would be, if you weaned yourself off of Lithium VERY slowly then you may avoid the withdrawal symptoms. It took me 6 months to wean myself off of Lorazepam. Good luck to you.
The world is round and the place which may seem like the end may also be only the beginning. ~Ivy Baker Priest
bipoet001 responded:
You should ask your psychiatrist or Dr. Goldberg. I've taken lithium since 1983. Lithium has a half-life of 5 days so requires little if any weaning. It is a natural element given as a salt generally. Going off it can cause a rebound manic episode and people who go off it risk the chance of it not working it they choose to resume it later. I'd suggest you consult your doctor and work to have another anti-mania agent in place before the lithium completely leaves your system. David
jaws86 replied to bpcookie's response:
I guess I was here 6 months ago, I suscribe to a few-thank you so much I really want to know if there is a person behind those meds
jaws86 replied to bipoet001's response:
Thank you so much-I see my doctor next week.

Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
73 of 97 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.